High Wind, Chautauqua
- When
- April 29, 8:00 AM EST to 4:00 PM EST
- Where
- Chautauqua forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
Southeast winds gusted to near 60 mph during the late morning and early afternoon hours. The strong winds downed trees and power lines causing sporadic power outages.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Southeast winds gusted to near 60 mph during the late morning and early afternoon hours. The strong winds downed trees and power lines causing sporadic power outages. In Westfield and Derby, homes were damaged by falling trees. In East Otto, the strong winds toppled a silo. A gust of 59 mph was measured at the Dunkirk Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 29, 6:37 AM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
737 AM EDT TUE APR 29 2014
.SYNOPSIS...
A VERY BROAD AND SLOW MOVING AREA OF LOW PRESSURE WILL MOVE ACROSS
THE MIDWEST TODAY THEN SPIN OVER THE GREAT LAKES THROUGH THE REST OF
THE WEEK. THIS WILL BRING A LONG STRETCH OF UNSETTLED WEATHER WITH
PERIODS OF RAIN SHOWERS THROUGH THE REST OF THE WEEK AND SEASONABLY
COOL TEMPERATURES. THE LEADING EDGE OF THE SYSTEM WILL PRODUCE
STRONG WINDS ACROSS PORTIONS OF WESTERN NEW YORK TODAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A VERY BROAD CLOSED MID LEVEL LOW IS VERTICALLY STACKED ABOVE A
SURFACE LOW THIS MORNING OVER NORTHERN MISSOURI. A WARM FRONT
EXTENDS EAST OF THE SURFACE LOW ACROSS THE OHIO VALLEY AND SOUTH
INTO THE CAROLINAS. THE COUPLED MID LEVEL AND SURFACE LOW PRESSURE
SYSTEM WILL SWING EAST THROUGH TODAY AND REACH THE MID MISSISSIPPI
VALLEY LATE TODAY. AS THIS OCCURS THE WARM FRONT WILL LIFT NORTH
ACROSS THE LOWER GREAT LAKES REGION WITH A VERY IMPRESSIVE 60-70 KNOT
LEADING LOW LEVEL JET. THESE FEATURES WILL FORCE A PLUME OF PWAT
VALUES BETWEEN 1-1.25 INCHES TO PRODUCE AN 8-10 HOUR PERIOD OF RAIN
SHOWERS NOW REACHING THE WESTERN SOUTHERN TIER...THEN REACHING THE
GENESEE VALLEY AND WESTERN FINGER LAKES BY MID MORNING BEFORE
ARRIVING IN THE NORTH COUNTRY LATER THIS AFTERNOON. THERE IS A SMALL
CHANCE OF SOME RUMBLES OF THUNDER AS THE WARM FRONT AND MID LEVEL
SUPPORTING SHORTWAVE PASSES OVERHEAD BUT HAVE LEFT THIS AT A SLIGHT
CHANCE GIVEN THE VERY LIMITED INSTABILITY AND WEAK LAPSE RATES
OBSERVED IN MODEL SOUNDINGS. BEHIND THE FRONT A DRY SLOT MAY REACH
FAR WESTERN NY BY LATE AFTERNOON BRINGING AN END TO THE STEADIER
SHOWERS. HIGH TEMPS WILL RUN A BIT BELOW NORMAL DUE TO THE CLOUD
COVER AND SHOWERS. LOW TO MID 50S ARE MOST LIKELY.
THE STRONG 925-850MB LOW LEVEL JET WILL CROSS THE WESTERN SOUTHERN
TIER JUST AHEAD OF THE WARM FRONT BETWEEN 12Z AND 18Z PER LATEST NAM
BUFKIT PROFILES. STRONG WINDS FROM THIS LOW LEVEL JET WILL EXTEND
DOWN TO JUST ABOVE THE SURFACE. BUFKIT SOUNDING DATA ALSO SHOWS A
STRONG INVERSION NEAR THE SOUTHERN TIER RIDGES. THIS WILL PREVENT
THE HIGHEST WINDS (70+KTS) IN THIS LOW LEVEL JET FROM MIXING TO THE
SURFACE ACROSS MOST OF THE HIGHER TERRAIN...BUT ALSO CREATES A VERY
FAVORABLE ENVIRONMENT FOR A STRONG DOWNSLOPE WIND EVENT ALONG THE
LAKE ERIE SHORELINE. A HIGH WIND WARNING IS IN EFFECT FOR CHAUTAUQUA
AND SOUTHERN ERIE COUNTIES...WITH THE MAIN EMPHASIS ON THE LAKE ERIE
SHORE AND NEAR OTHER NORTHWEST FACING SLOPES. THIS WARNING IS
SURROUNDED BY A WIND ADVISORY FOR
CATTARAUGUS...WYOMING...GENESEE...AND NORTHERN ERIE COUNTIES. EXPECT
THE STRONGER WINDS IN THIS AREA TO BE PRIMARILY JUST NORTH AND WEST
OF THE HIGHER TERRAIN UP INTO THE BUFFALO SOUTHTOWNS AND SOUTHERN
GENESEE COUNTY. ELSEWHERE ACROSS WESTERN AND NORTH CENTRAL
NY...EXPECT GUSTY WINDS BUT REMAINING BELOW ADVISORY CRITERIA.
TONIGHT PORTIONS OF WESTERN NEW YORK WILL SEE A LULL IN THE STEADIER
RAIN SHOWERS BEHIND THE WARM FRONT WHILE NORTH CENTRAL NEW YORK SEES
SHOWERS CONTINUING ALONG THE FRONT AND JUST BEHIND THE FRONT. A
SECOND SHORTWAVE TROUGH WILL PIVOT AROUND THE MID LEVEL LOW
OVERNIGHT WITH ANOTHER ROUND OF STEADY RAIN SHOWERS PUSHING TOWARD
WESTERN NEW YORK BY WEDNESDAY MORNING. TEMPS SHOULD ONLY DROP INTO
THE LOW TO MID 40S.
RAINFALL TOTALS ACROSS THE FORECAST AREA WILL BE AFFECTED BY THE
STRONG DOWNSLOPE WINDS. QPF THROUGH TONIGHT RANGES BETWEEN
THREE-QUARTERS AND ONE INCH HOWEVER TOTALS ACROSS THE LAKE ERIE LAKE
PLAINS WILL BE CLOSER TO A HALF INCH AS THE STRONG SOUTHEAST
DOWNSLOPE WINDS WILL CUT BACK ON THE TOTALS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
EXPECT ANOTHER WET DAY FOR WESTERN AND NORTH-CENTRAL NEW YORK AS THE
NEXT IN A SERIES OF SHORTWAVES EJECTS ROTATES OUT OF THE BASE OF THE
PERSISTENT UPPER LOW THAT WILL BE CENTERED OF THE UPPER MISSISSIPPI
VALLEY. THE APPROACH OF THIS SHORTWAVE WILL BE COINCIDENT WITH THE
ADVECTION OF WARM AND MOIST MARITIME AIRMASS AHEAD OF A BROAD
SURFACE LOW MEANDERING ACROSS THE GREAT LAKES...SETTING THE STAGE
FOR ANOTHER ROUND OF SOAKING RAINS IS EXPECTED TO BRING AT LEAST AN
ADDITIONAL HALF INCH OF RAINFALL WEDNESDAY AND WEDNESDAY NIGHT. HAVE
BACKED OFF THE THUNDER THREAT AS MODEL PROFILES INDICATE WARM
ADVECTION ALOFT SHOULD PREVENT ANY SURFACE BASED CONVECTION AND
MID-LEVEL LAPSE RATES ARE UNIMPRESSIVE. TEMPERATURES WILL REFLECT
THE INCREASING WARM ADVECTION ACROSS THE REGION WITH HIGHS RUNNING
IN THE UPPER 50S ACROSS MOST AREA. DOWNSLOPING SOUTHEASTERLY FLOW
WILL ADD A LITTLE EXTRA WARMTH ACROSS FAR WESTERN NEW YORK...PUSHING
TEMPERATURES INTO THE LOWER 60S IN SPITE OF THE RAIN.
SHOWERS WILL CONTINUE THROUGH WEDNESDAY EVENING...HOWEVER WE SHOULD
SEE ACTIVITY TAPERING OFF OVERNIGHT AS DRIER AIR WRAPS ACROSS THE
REGION INTO THE LARGE LOW TO OUR NORTHWEST...CENTERED OVER THE
WESTERN GREAT LAKES AT THIS POINT. WARM AIR WILL LINGER ACROSS THE
REGION LEADING TO A MILD NIGHT WITH LOWS IN THE UPPER 40S TO LOWER
50S.
SHOWER ACTIVITY IS EXPECTED TO BECOME MORE SPORADIC ON THURSDAY
THANKS TO THE ARRIVAL OF THE AFOREMENTIONED DRIER AIR ACROSS THE
REGION. NONETHELESS...WITH SUCH A LARGE UPPER/SURFACE LOW PARKED
JUST TO OUR WEST...CANNOT RULE OUT SCATTERED SHOWERS AT THIS POINT.
THE WARMEST AIR WILL BE PRESSING ON TO THE EASTWARD AT THIS POINT AS
COOLER AIR ASSOCIATED WITH THE UPPER LOW BEGINS TO FILTER INTO HE
LOWER GREAT LAKES...LEADING TO HIGHS IN THE 60S FROM ROCHESTER EAST
WHILE FAR WESTERN NEW YORK WILL ONLY TOP OUT IN THE UPPER 50S.
SIMILARLY...EXPECT LOWS TO DROP INTO THE LOW TO MID 40S THURSDAY
NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE CHANCE FOR SHOWERS WILL RISE ONCE AGAIN ON FRIDAY AS THE BROAD
UPPER LOW CENTER CONTINUES ITS NORTHEASTWARD DRIFT INTO CANADA WITH
WRAPAROUND MOISTURE...COOLING ALOFT...AND PLENTY OF RESIDUAL PIECES
OF ENERGY ALOFT ROTATING ACROSS THE REGION ALL HELPING TO RAISE THE
PROBABILITY OF PRECIP ACROSS THE REGION. THIS POP RISES EVEN MORE ON
SATURDAY AS A POTENT SHORTWAVE DIVING OUT OF NORTHWESTERN CANADA
DESCENDS UPON THE GREAT LAKES...LIKELY BRINGING YET ANOTHER ROUND OF
WIDESPREAD SHOWERS INTO SATURDAY EVENING. THIS NEXT SHOT OF ENERGY
SHOULD FINALLY PUSH THE STAGNANT UPPER LOW OVER THE UPPER GREAT
LAKES EASTWARD AND ACROSS THE LOWER GREAT LAKES WITH SHOWERS
POTENTIALLY HANGING AROUND INTO SUNDAY.
MODELS STILL DIFFER SLIGHTLY ON THE SPEED WITH WHICH THE
AFOREMENTIONED LOW DEPARTS THE REGION...THOUGH THE CONSENSUS IS TO
TREND TOWARDS THE SLOWER ECWMF SOLUTION AT THIS POINT...HENCE THE
CONTINUED CHANCE FOR SHOWERS ON SUNDAY. AFTER THAT HOWEVER...WE
SHOULD FINALLY SEE A RESPITE FROM THE RAIN TO START NEXT WEEK AS
UPPER LEVEL RIDGING BUILDS ACROSS THE UPPER MIDWEST/WESTERN GREAT
LAKES. DAYTIME TEMPERATURES THROUGH THE PERIOD WILL CONTINUE TO RUN A
FEW DEGREES COOLER THAN AVERAGE...THANKS MAINLY TO THE PRESENCE OF
THE UPPER LOW TRACKING ACROSS THE REGION...THOUGH THE ASSOCIATED
CLOUD COVER WILL KEEP CONVERSELY KEEP READINGS SLIGHTLY WARMER THAN
AVERAGE WITH HIGHS/LOWS GENERALLY IN THE 50S/40S RESPECTIVELY.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A VERY BROAD LOW PRESSURE SYSTEM IS ENTERED OVER NORTHERN MISSOURI
THIS MORNING WITH A WARM FRONT EXTENDING EAST ACROSS THE OHIO VALLEY
TO THE CAROLINAS. AHEAD OF THIS SYSTEM A BAND OF RAIN SHOWERS IS
SHIFTING NORTHEAST ACROSS THE OHIO VALLEY AND INTO THE NEW YORK
WESTERN SOUTHERN TIER. CIGS HAVE LOWERED TO MVFR ACROSS THE SOUTHERN
TIER WITH THE ARRIVAL OF THE SHOWERS. EXPECT STEADIER SHOWERS TO
SPREAD NORTHEAST ACROSS WNY THROUGH THE MORNING AND TO THE
NORTH COUNTY BY THE AFTERNOON. VSBY WILL DROP TO AT LEAST MVFR IN
THE MORE PERSISTENT SHOWERS...WITH BRIEF PERIODS OF IFR POSSIBLE IN
ANY HEAVIER RAIN. SOUTHEAST DOWNSLOPE WINDS SHOULD HOLD CIGS IN THE
VFR RANGE MOST IF NOT ALL DAY ON A PORTION OF THE LAKE ERIE LAKE
PLAINS INCLUDING KDKK-KBUF-KROC. THERE IS A SMALL CHANCE OF AN
EMBEDDED WEAK THUNDERSTORM...BUT GIVEN THE VERY LIMITED INSTABILITY
FOR NOW WILL KEEP ANY TSRA MENTION OUT OF THE TAFS.
SOUTHEAST WINDS WILL BECOME QUITE STRONG AND GUSTY THIS MORNING...
ESPECIALLY ALONG THE LAKE ERIE SHORE SOUTHWEST OF BUFFALO WHERE A
FEW SURFACE GUSTS MAY BRIEFLY REACH 50 KNOTS.
A DRY SLOT WILL WORK ACROSS WESTERN NEW YORK AFTER 21Z WHICH WILL
SCALE BACK SHOWER ACTIVITY AND WINDS. EXPECT MUCH DRIER CONDITIONS
THIS EVENING WITH JUST SOME SCATTERED SHOWERS POSSIBLE WITH AN
IMPROVEMENT BACK TO VFR EXCEPT FOR KJHW.
OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...AREAS OF MVFR WITH OCCASIONAL SHOWERS
AND ISOLATED THUNDERSTORMS. SPOTTY IFR ACROSS HIGHER TERRAIN.
THURSDAY AND FRIDAY...AREAS OF MVFR WITH SHOWERS LIKELY AT TIMES.
SPOTTY IFR ACROSS HIGHER TERRAIN.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
A SEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE THROUGH THE UPPER
MIDWEST AND TOWARDS THE CENTRAL GREAT LAKES TODAY. STRONG SOUTHEAST
WINDS WILL DEVELOP ALONG THE LAKE ERIE SHORE THIS MORNING IN ADVANCE OF
THIS SYSTEM...WITH A BRIEF PERIOD OF GALE FORCE WINDS PROBABLE. ON
LAKE ONTARIO WINDS WILL REMAIN MORE EASTERLY TO THE NORTH OF A WARM
FRONT...WITH SMALL CRAFT ADVISORY CONDITIONS ALONG PORTIONS OF THE
SOUTH SHORE. THESE MODERATE EASTERLIES WILL CONTINUE AT TIMES
THROUGH WEDNESDAY BEFORE THE PRESSURE GRADIENT RELAXES AND WINDS
DIMINISH BY THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR NYZ019-085.
WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NYZ010>012-020.
MARINE...GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR
LOZ042-043.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...SMITHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT TUE APR 29 2014 NYZ001>008-013-014-021-300930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- LIVINGSTON-ONTARIO-ALLEGANY- 517 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-020-300930- NORTHERN ERIE-GENESEE-WYOMING-CATTARAUGUS- 517 AM EDT TUE APR 29 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-300930- CHAUTAUQUA-SOUTHERN ERIE- 517 AM EDT TUE APR 29 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-042>045-062>065-SLZ022-024-300930- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-300930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 517 AM EDT TUE APR 29 2014 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
Media reported damage to a house in Derby.
Media reported trees and wires down on Clark Street.
Media reported a silo toppled by strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514405, 514406, 514407, 514408.